×

Complex immersions and Quillen metrics. (English) Zbl 0784.32010

The authors’ work is devoted to the proof of a certain (integral) formula which is an essential ingredient in the arithmetic Riemann-Roch of Gillet and Soulé. This integral formula is an expression for the logarithm of the norm (with respect to Quillen metrics) of a certain canonical section associated to determinant line bundles of a vector bundle on \(Y\) and a resolution of it with respect to a complex immersion \(Y\hookrightarrow X\). The integrals contain Todd classes and the additive genus \(R(x)\) of Gillet and Soulé.
The paper is clearly written, very well organized and essentially self- contained. For this reason it is also accessable to non-experts.

MSC:

32C35 Analytic sheaves and cohomology groups
14C40 Riemann-Roch theorems
PDFBibTeX XMLCite
Full Text: DOI Numdam EuDML

References:

[1] Alvarez-Gaumé L., Bost J. B., Moore G., Nelson P., Vafa C., Bosonization on higher genus Riemann surfaces,Comm. Math. Phys., 112 (1987), 503–552. · Zbl 0647.14019
[2] Arakelov S., Intersection theory of divisors on an arithmetic surface,Izv. Akad. Nauk SSSR., Ser. Mat., 38 (1974), no 6.AMS Translation, 8 (1974), no 6, 1167–1180. · Zbl 0355.14002
[3] Atiyah M. F., Bott R., A Lefschetz fixed point formula for elliptic complexes, I,Ann. Math., 86 (1967), 374–407; II,Ann. of Math., 88 (1968), 451–491. · Zbl 0161.43201
[4] Atiyah M. F., Bott R., Patodi V. K., On the heat equation and the Index Theorem,Invent. Math., 19 (1973), 279–330. · Zbl 0257.58008
[5] Atiyah M. F., Singer I. M., The index of elliptic operators, III,Ann. of Math., 87 (1968), 546–604. · Zbl 0164.24301
[6] Baum P., Fulton W., MacPherson R., Riemann-Roch for singular varieties,Publ. Math. IHES, 45 (1975), 101–146. · Zbl 0332.14003
[7] Berline N., Vergne M., A proof of Bismut local index theorem for a family of Dirac operators,Topology, 26 (1987), 435–463. · Zbl 0636.58030
[8] Bismut J. M., The index Theorem for families of Dirac operators: two heat equation proofs,Invent. Math., 83 (1986), 91–151. · Zbl 0592.58047
[9] Bismut J. M., Superconnection currents and complex immersions,Invent. Math., 99 (1990), 59–113. · Zbl 0696.58006
[10] Bismut J. M., Koszul complexes, harmonic oscillators and the Todd class,J.A.M.S., 3 (1990), 159–256. · Zbl 0702.58071
[11] Bismut J. M.,Large deviations and the Malliavin calculus, Prog. Math. no 45, Basel-Boston-Stuttgart, Birkhäuser, 1984. · Zbl 0537.35003
[12] Bismut J. M., The Atiyah-Singer Index Theorems: a probabilistic approach, I,J. Funct. Anal., 57 (1984), 56–99. · Zbl 0538.58033
[13] Bismut J. M., Demailly’s asymptotic Morse inequalities: a heat equation proof,J. Funct. Anal., 72 (1987), 263–278. · Zbl 0649.58030
[14] Bismut J. M., The Witten complex and the degenerate Morse inequalities,J. of Diff. Geom., 23 (1986), 207–240. · Zbl 0608.58038
[15] Bismut J. M., Gillet H., Soulé C., Analytic torsion and holomorphic determinant bundles, I,Comm. Math. Phys., 115 (1988), 49–78. · Zbl 0651.32017
[16] Bismut J. M., Gillet H., Soulé C., Analytic torsion and holomorphic determinant bundles, II,Comm. Math. Phys., 115 (1988), 79–126. · Zbl 0651.32017
[17] Bismut J. M., Gillet H., Soulé C., Analytic torsion and holomorphic determinant bundles, III,Comm. Math. Phys., 115 (1988), 301–351.
[18] Bismut J. M., Gillet H., Soulé C., Bott-Chern currents and complex immersions.Duke Math. Journal, 60 (1990), 255–284. · Zbl 0697.58005
[19] Bismut J. M., Gillet H., Soulé C., Complex immersions and Arakelov geometry,The Grothendieck Festschrift, P. Cartier and al. ed., pp. 249–331. Prog. Math. no 86, Boston-Basel-Berlin, Birkhaüser, 1990. · Zbl 0744.14015
[20] Bismut J. M., Lebeau G., Immersions complexes et métriques de Quillen.C.R. Acad. Sci. Paris, 309, Série I (1989), 487–491. · Zbl 0681.53034
[21] Bott R., Chern S. S., Hermitian vector bundles and the equidistribution of the zeros of their holomorphic sections,Acta Math., 114 (1968), 71–112. · Zbl 0148.31906
[22] Chazarain J., Piriou A.,Introduction à la théorie des équations aux dérivées partielles linéaires, Paris, Gauthier-Villars, 1981. · Zbl 0446.35001
[23] Cheeger J., Analytic torsion and the heat equation,Ann. of Math., 109 (1979), 259–322. · Zbl 0412.58026
[24] Deligne P., Le déterminant de la cohomologie,Contemporary mathematics, 67 (1987), 93–177.
[25] Donaldson S., Anti-self dual Yang-Mills connections over complex algebraic surfaces and stable vector bundles,Proc. London Math. Soc., 50 (1985), 1–26. · Zbl 0547.53019
[26] Dynkin E. B., Diffusion of tensors,Soviet Math Doklady, 9 (1968), 532–535. · Zbl 0188.27002
[27] Eilenberg S., Homological dimension and local syzygies,Ann. of Math., 64 (1956), 328–336. · Zbl 0073.26003
[28] Faltings G., Calculus on arithmetic surfaces,Ann. of Math., 119 (1984), 387–424. · Zbl 0559.14005
[29] Getzler E, A short proof of the Atiyah-Singer Index Theorem,Topology, 25 (1986), 111–117. · Zbl 0607.58040
[30] Gillet H., Soulé C., Arithmetic Intersection Theory,Publ. Math. IHES, 72 (1990), 93–174. · Zbl 0741.14012
[31] Gillet H., Soulé C., Characteristic classes for algebraic vector bundles with Hermitian metric,Ann. of Math., I, 131 (1990), 163–203, II, 131 (1990), 205–238. · Zbl 0715.14018
[32] Gillet H., Soulé C., Analytic torsion and the arithmetic Todd genus.Topology, 30 (1991), 21–54. · Zbl 0787.14005
[33] Gillet H., Soulé C., Un théorème de Rieman-Roch-Grothendieck arithmétique.C.R. Acad. Sci. Paris, 309, Série I (1989), 929–932. · Zbl 0732.14002
[34] Glimm J., Jaffe A.,Quantum physics, Berlin, Heidelberg, New York, Springer, 1987. · Zbl 0461.46051
[35] Griffiths P., Harris J.,Principles of algebraic geometry, New York, Wiley, 1978. · Zbl 0408.14001
[36] Helffer B., Sjöstrand J., Puits multiples en limite semi-classique. IV, Étude du complexe de Witten,Comm. in P.D.E., 10 (1985), 245–340. · Zbl 0597.35024
[37] Helffer B., Sjöstrand J., Puits multiples en limite semi-classique. VI, Cas des puits sous-variétés,Ann. Inst. H. Poincaré, 46 (1987), 353–372. · Zbl 0648.35027
[38] Helffer B., Sjöstrand J., A proof of the Bott inequalities, inAlgebraic Analysis, Vol. I, M. Kashiwara, T. Kawai ed., New York, Academic Press, 1988, 171–183.
[39] Hirzebruch F., Arithmetic genera and the theorem of Riemann-Roch for algebraic varieties.Proc. Natl. Acad. Sci., USA, 40 (1954), 110–114. · Zbl 0055.38803
[40] Hitchin N. J., Harmonic spinors.Adv. in Math., 14 (1974), 1–55. · Zbl 0284.58016
[41] Itô K., Stochastic parallel displacement, inProbabilistic methods in differential equations, Lecture Notes in Mathematics no 45, Berlin, Heidelberg, New York, Springer, 1975, 1–7.
[42] Knudsen F. F., Mumford D., The projectivity of the moduli space of stable curves, I, Preliminaries on ”det” and ”div”,Math. Scand., 39 (1976), 19–55. · Zbl 0343.14008
[43] Kobayashi S.,Differential geometry of complex vector bundles, Iwanami Shoten and Princeton University Press, 1987. · Zbl 0708.53002
[44] Kobayashi S., Nomizu K.,Foundations of differential geometry, II, New York, Interscience, 1969. · Zbl 0175.48504
[45] Lang S.,Introduction to Arakelov theory, Berlin, Heidelberg, New York, Springer, 1988. · Zbl 0667.14001
[46] Lichnerowicz A., Spineurs harmoniques,C.R. Acad. Sci. Paris, Série A, 257 (1963), 7–9.
[47] McKean H., Singer I. M., Curvature and the eigenvalues of the Laplacian,J. of Diff. Geom., 1 (1967), 43–69. · Zbl 0198.44301
[48] Müller W., Analytic torsion and R. torsion of Riemannian manifolds,Adv. in Math., 28 (1978), 233–305. · Zbl 0395.57011
[49] Quillen D., Superconnections and the Chern character,Topology, 24 (1985), 89–95. · Zbl 0569.58030
[50] Quillen D., Determinants of Cauchy-Riemann operators over a Riemann surface,Funct. Anal. Appl., 14 (1985), 31–34. · Zbl 0603.32016
[51] Ray D. B., Singer I. M., R.torsion and the Laplacian on Riemannian manifolds,Adv. in Math., 7 (1971), 145–210. · Zbl 0239.58014
[52] Ray D. B., Singer I. M., Analytic torsion for complex manifolds,Ann. of Math., 98 (1973), 154–177. · Zbl 0267.32014
[53] Reed M., Simon B.,Methods of modern mathematical physics, Vol. I, Functional Analysis, New York, Academic Press, 1972. Vol. II. Fourier analysis, self-adjointness, New York, Academic Press, 1975. · Zbl 0242.46001
[54] Seeley R. T., Complex powers of an elliptic operator.Proc. Symp. Pure and Appl. Math. AMS, 10 (1967), 288–307. · Zbl 0159.15504
[55] Serre J. P.,Algèbre locale. Multiplicités. Lecture Notes in Math. no 11, Berlin, Heidelberg, New York, Springer, 1965.
[56] Tangerman F. M., To appear.
[57] Taylor M.,Pseudodifferential operators, Princeton, Princeton Univ. Press, 1981.
[58] Witten E., Supersymmetry and Morse theory,J. Differential Geom., 17 (1982), 661–692. · Zbl 0499.53056
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.